Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 62, NWS La Crosse, WI

June 18, 2014Grant County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 18, 2014, 7:05 AM CDT for Grant County, Wisconsin. It was in force for 40 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2014, 7:05 AM CDT (12:05 UTC)
Expired
Jun 18, 2014, 7:45 AM CDT
In force
40 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Grant County, WI

The radar

The Quad Cities radar (KDVN), 125 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 7:05 AM CDTHAIL 0.253 Ese Ellenboro, WI
Jun 18, 7:05 AM CDTHAIL 0.883 Ese Ellenboro, WIJUST UNDER QUARTER SIZED HAIL. WIND UNREMARKABLE. 7207 SNOWY LANE.
Jun 18, 7:06 AM CDTHAIL 0.254 Ese Ellenboro, WIWIND UNREMARKABLE.
Jun 18, 7:10 AM CDTHAIL 0.5Montfort, WIDIME SIZE.
Jun 18, 7:10 AM CDTHAIL 0.88Montfort, WIHAIL FROM PEA TO AS BIG AS NICKEL SIZE. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 3:47 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 0.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2383 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

898 
WUUS53 KARX 181205
SVRARX
WIC043-181245-
/O.NEW.KARX.SV.W.0062.140618T1205Z-140618T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
705 AM CDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GRANT COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 745 AM CDT

* AT 704 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTH OF SPRING GREEN TO 9 MILES WEST OF
  MINERAL POINT TO NEAR CENTRALIA...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. THERE WAS A PREVIOUS STORM NEAR          
           FENNIMORE THAT PRODUCED QUARTER SIZE HAIL ACCORDING TO A  
           SPOTTER. IN ADDITION...THE LINE HAS HAD A HISTORY OF 
           PRODUCING 45 TO 55 MPH WINDS AND IS INTENSIFYING.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HAZEL GREEN AROUND 740 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
PRESTON...GEORGETOWN...ARTHUR...MONTFORT AND POTOSI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4251 9064 4253 9064 4264 9071 4267 9090
      4269 9092 4269 9095 4296 9062 4320 9045
      4320 9043 4251 9042
TIME...MOT...LOC 1204Z 291DEG 29KT 4327 9008 4290 9036 4251 9085 

HAIL...1.00IN
WIND...60MPH

$$

AJ
2 follow-up statements
749 
WWUS53 KARX 181225
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
725 AM CDT WED JUN 18 2014

WIC043-181245-
/O.CON.KARX.SV.W.0062.000000T0000Z-140618T1245Z/
GRANT WI-
725 AM CDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR SOUTHEASTERN GRANT COUNTY...

AT 724 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MINERAL POINT TO NEAR ASBURY...MOVING SOUTHEAST
AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. THESE STORMS HAVE HAD A HISTORY OF 
         PRODUCING 40 TO 55 MPH WIND GUSTS AND QUARTER SIZE HAIL.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN GRANT COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
GEORGETOWN...ARTHUR...POTOSI...LIVINGSTON AND ELLENBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4251 9064 4253 9064 4264 9071 4266 9083
      4267 9085 4282 9060 4297 9043 4251 9042
TIME...MOT...LOC 1224Z 318DEG 23KT 4286 9025 4247 9074 

HAIL...1.00IN
WIND...60MPH

$$

AJ
952 
WWUS53 KARX 181244
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
744 AM CDT WED JUN 18 2014

WIC043-181253-
/O.EXP.KARX.SV.W.0062.000000T0000Z-140618T1245Z/
GRANT WI-
744 AM CDT WED JUN 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY WILL
EXPIRE AT 745 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY 
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN
AND NORTHEAST IOWA.

LAT...LON 4251 9064 4253 9064 4264 9071 4266 9083
      4267 9085 4282 9060 4297 9043 4251 9042
TIME...MOT...LOC 1241Z 291DEG 29KT 4286 9025 4247 9074 

$$

AJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:35 AM CDT, 30 minutes earlier.

Area forecast discussion, Jun 18, 6:35 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
635 AM CDT WED JUN 18 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 345 AM CDT WED JUN 18 2014

MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA/SEVERE CHANCES AND
HEAVY RAIN THREAT THROUGH THE PERIOD.

DATA ANALYSIS AT 06Z HAD LOW PRESSURE IN FAR NORTHEAST CO WITH A
WARM FRONTAL BOUNDARY NORTHEAST ACROSS NEB THEN ACROSS NORTHERN IA.
THIS BOUNDARY AND LOWER LEVEL MOISTURE TRANSPORT/THETA-E CONVERGENCE
OF A VERY MOIST/UNSTABLE AIRMASS INTO/OVER IT REMAIN THE MAIN
FORCING MECHANISMS FOR SHRA/TSRA ALONG/NORTH OF THE FRONT EARLY THIS
MORNING. AFTER A LULL/SLOW START THRU MUCH OF THE EVENING...
CONVECTION GENERALLY INCREASING FROM SOUTHEAST SD TO MUCH OF WI
EARLY THIS MORNING. MOST CELLS SLOWER MOVING THIS MORNING...CAPABLE
OF PRODUCING LOCALLY HEAVY RAINS.

NO BIG PROBLEMS NOTED WITH 18.00Z MODEL INITIALIZATIONS. SOLUTIONS
RATHER SIMILAR IN THE LARGER SCALE FOR TODAY/TONIGHT AS THE NORTHERN
ROCKIES LOW/TROUGH MOVES INTO THE NORTHERN PLAINS. TREND FAVORS
FASTER OF THE EARLIER RUNS WITH THE PORTION OF THE TROUGH MOVING
INTO NEB/SD/ND BY 12Z THU. BETTER CONSENSUS OF THE SFC LOW/TROUGH/
FRONT TO NEAR THE MN/DAKOTAS BORDER AT 12Z THU. HOWEVER...PLENTY OF
MESO-SCALE/LOWER-LEVEL DETAIL DIFFERENCES...WHICH IMPACT CONVECTIVE
EVOLUTION THE NEXT 24-36 HRS. GIVEN THESE DETAIL DIFFERENCES WITH
IMPACTS ON THE SENSIBLE WEATHER...SHORT-TERM FCST CONFIDENCE IS
AVERAGE AT BEST THIS CYCLE.

SHORT-TERM FCST PROBLEMATIC THIS CYCLE WITH NAM/GFS/ECMWF/CAN-GEM
STRUGGLING ON CONVECTION TIMING/PLACEMENT EARLY THIS MORNING. LATEST
HRRR AND RAP13 HIGH-RES/WRF RUNS DOING BETTER CAPTURING SHRA/TSRA
TRENDS EARLY THIS MORNING. SHRA/TSRA MOTION GRADUALLY BECOMING
EASTERLY AS CONVECTION/COMPLEX MATURES AND TAKES ON THE CORFIDI
VECTOR MOTION...AND HEADING INTO THE FCST AREA. MAINTENANCE AS IT
COMES EAST THRU THE MID MORNING HOURS IS THE BIGGER QUESTION. THE
STRONGER OF THE LOWER LEVEL MOISTURE TRANSPORT/THETA-E CONVERGENCE
PROGGED TO REMAIN OVER NORTHWEST IA...AND WEAKENS THRU 12Z AND 18Z
TODAY. HOWEVER MODELS INDICATE CONVERGENCE ON THE NOSE OF 925-850MB
LOW LEVEL JET REMAINS OVER NORTHERN IA/SOUTHERN MN THRU AT LEAST
12Z. WILL FOLLOW TRENDS OF HRRR/RUC13 AND CARRY LIKELY/CATEGORICAL
MENTION OF SHRA/TSRA EARLY THIS MORNING...TRENDING DOWNWARD THRU THE
MORNING AS THE LOW LEVEL JET CONVERGENCE/INFLOW GRADUALLY WEAKEN...
BUT CONFIDENCE IS NOT HIGH IN THIS. LOWER LEVEL FORCING/LIFT
INCREASES AGAIN TONIGHT WITH THE FRONT PROGGED TO BE JUST SOUTHWEST
OF THE FCST AREA AND A WEAK SHORTWAVE LOOKING TO APPROACH FROM THE
SOUTHWEST. CONTINUED THE 60-70 PERCENT SHRA/TSRA CHANCES TONIGHT.

WITH PW VALUES OF AROUND 1.75 INCHES OR HIGHER IN THE INFLOW AIR...
WARM CLOUD DEPTH OF AROUND 4KM AND THE SLOWER STORM MOTION...TSRA
WILL REMAIN CAPABLE OF PRODUCING RAIN RATES OF 1-2 INCHES/HR. FLASH
FLOOD WATCH WAS DUE TO EXPIRE AT 7 AM THIS MORNING. WILL EXTEND THIS
TO 7 AM THU. GIVEN LITTLE CHANGE IN THE VERY MOIST/UNSTABLE AIRMASS
OVER THE AREA AND A FRONTAL BOUNDARY FOR FOCUSING LOWER LEVEL
CONVERGENCE/LIFT OF THIS AIRMASS IN THE AREA...THE THREAT OF HEAVY
RAINS/FLASH FLOODING CONTINUES TONIGHT. EXPECTATIONS ARE THERE WILL
BE A LULL IN THE SHRA/TSRA IN THE FCST AREA AROUND MID-DAY TODAY...
BUT SEEMS EASIER TO JUST RUN THE FLASH FLOOD WATCH THRU 12Z THU.
EXACTLY WHERE THE HEAVIEST RAINS MAY OCCUR REMAINS IN QUESTION BUT 3
HR FLASH FLOOD GUIDANCE VALUES ACROSS MUCH OF THE FCST AREA ARE
AROUND 2 INCHES OR LESS. SLIGHT RISK OF SEVERE TSRA CONTINUES
TODAY/TONIGHT...SEE SWODY1 FOR DETAILS.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 345 AM CDT WED JUN 18 2014

MAIN FORECAST CONCERNS FOR THU THRU FRI NIGHT...CONTINUED
HIGHER SHRA/TSRA CHANCES...SEVERE/HEAVY RAIN THREATS THU/THU NIGHT.

18.00Z MODELS OFFER SLOWLY IMPROVING AGREEMENT THU THRU FRI NIGHT AS
THE US/CAN BORDER MID LEVEL LOW SLOWLY MOVES EAST AND PUSHES 2 LOWER
LEVEL/SFC TROUGH/FRONTS INTO THE FCST AREA. FIRST OF THESE TO
ADVANCE IN THU NIGHT AND THE SECOND TO PUSH TOWARD THE AREA FRI
NIGHT. PLENTY OF MESO-SCALE/LOWER LEVEL DETAIL DIFFERENCES CONTINUE
IN THE THU-FRI NIGHT PERIOD...MAKING FCST CONFIDENCE THIS PERIOD
ALSO AVERAGE AT BEST.

FIRST LOWER LEVEL TROUGH FRONT TO HAVE 1.5 TO 2 INCHES OF PW AHEAD
OF IT THU. WITH FALLING HGTS ALOFT AND WEAK SHORTWAVES ROTATING THRU
THE FLOW AHEAD OF THE MID LEVEL LOW....LIFT/DIVERGENCE ALOFT TO AID
CONVECTION THU. STRONGER OF THE LOWER LEVEL FORCING/LIFT SPREADS
ACROSS THE AREA THU...SLOWLY TRANSLATING EAST OF THE AREA THU NIGHT.
CONTINUED THE 60-75 PERCENT SHRA/TSRA CHANCES THU...TRENDING
DOWNWARD AND EASTWARD THU NIGHT. POTENTIAL CONTINUES FOR MORE
DOWNPOURS AND LOCALLY HEAVY RAINS THU/THU NIGHT...AND IN TIME WILL
LIKELY HAVE TO EXTEND THE FLASH FLOOD WATCH THRU THU/THU NIGHT. WITH
SOME INCREASE OF 0-6KM BULK SHEAR THU/THU EVENING...A SLIGHT RISK OF
SEVERE STORMS CONTINUES FOR PORTIONS OF THE AREA THU. SEE SWODY2 FOR
DETAILS. THIS THU/THU EVENING RISK MAY BE MUTED IF CONVECTION IS
ONGOING OR DEVELOPS ALREADY THU MORNING.

BY THE TIME THE SECOND LOWER LEVEL TROUGH/FRONT ARRIVES MORE
WESTERLY 850-700MB FLOW BEHIND THE FIRST TROUGH/FRONT WILL HAVE
PUSHED SOME OF THE DEEPER/HIGHER PW AIRMASS EAST OF THE AREA. WITH
THE AREA BETWEEN THE SYSTEMS FRI...LESSER SHRA/TSRA CHANCES OR
TRENDING TOWARD DRY SEEMS REASONABLE. SOME INCREASE OF LOWER LEVEL
MOISTURE TRANSPORT/THERMO-DYNAMIC FORCING FRI NIGHT AS THE SFC-850MB
TROUGH PUSHES INTO THE AREA. 20-40 PERCENT SHRA/TSRA CHANCES BY
LATER FRI NIGHT ALSO REASONABLE. USED A BLEND OF THE GUIDANCE HIGHS
LOWS FOR THU THRU FRI NIGHT.

FOR SATURDAY THROUGH TUESDAY.../DAYS 4-7/...

ONCE AGAIN...DID NOT SPEND A LOT OF TIME LOOKING AT THE DETAILS IN
THE DAY 4-7 PORTION OF THE FCST.

18.00Z MEDIUM RANGE MODELS WEAKEN AND TRACK THE US/CAN BORDER LOW
FURTHER NORTH/EAST SAT...WITH BROAD WEST TO NORTHWEST FLOW DEVELOPING
ACROSS THE UPPER MIDWEST. BETWEEN MODEL AND RUN-TO-RUN CONSISTENCY
BREAKS DOWN SUNDAY AS RIDGING ALOFT BUILDS OVER CENTRAL NOAM AND
ANOTHER STRONGER TROUGH DROPS DOWN THE EAST SIDE OF THIS RIDGE
TOWARD THE WESTERN GREAT LAKES. PLENTY OF TIMING/DETAIL DIFFERENCES
WITH THE EVOLUTION OF THIS TROUGHING OVER THE UPPER MIDWEST BY
MON/TUE. NEEDLESS TO DAY...CONFIDENCE IN THE SAT-TUE PORTION OF THE
FCST IS BELOW AVERAGE.

MID LEVEL FLOW PATTERN SUGGESTS A SERIES OF LOWER LEVEL TROUGHS AND
ROUNDS OF INCREASED MOISTURE/FORCING/LIFT TO MOVE ACROSS THE AREA
SAT THRU TUE. THIS PERIOD LOOKS DRIER THAN THIS WEEK...BUT MODEL/
ENSEMBLE CONSENSUS HAS PERSISTENT SHRA/TSRA CHANCES MUCH OF THE
PERIOD...ESPECIALLY DURING THE AFTERNOON/EVENING HOURS. BY
SUNDAY...WITH MORE NORTHWEST FLOW ALOFT AND THE NORTHERN STREAM
TROUGHING BRINGING COOLER MID LEVEL AIR TO THE REGION...TEMPS FOR
SUN-TUE DO LOOK TO COOL TO MORE NEAR NORMAL VALUES...WITH LOWER DEW
POINTS/HUMIDITY VALUES. MODEL/ENSEMBLE CONSENSUS HIGHS/LOWS FOR SAT
THRU TUE APPEAR TO HAVE THIS WELL TRENDED.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 535 AM CDT WED JUN 18 2014

PERIODS OF TS/SHRA WILL CONTINUE TODAY AND TONIGHT. TRYING TO
PINPOINT THE HIGHEST THREAT TIME...AND THE ACCOMPANYING IFR/MVFR
CONDITIONS ARE PROBLEMATIC. THUNDERSTORMS HAVE ADVANCED EAST OF THE
KRST/KLSE...AND NOT ANTICIPATING MORE STORMS /OTHER THAN A STRAY ONE
THROUGH 9 AM/ THROUGH THE REST OF THE MORNING INTO EARLY AFTERNOON.
INSTABILITY AND INCREASING MOISTURE TRANSPORT SHOULD LEAD TO RE-
IGNITION OF SHOWERS/STORMS AROUND THE WEST-EAST RUNNING FRONT LATE
THIS AFTERNOON AND EVENING...AND MORE NUMEROUS OVERNIGHT. GOING TO
ADD A TEMPO GROUP TOWARD THIS TIME TO INDICATE THE LIKELY-HOOD OF
STORMS DURING THIS TIME...ALTHOUGH CONFIDENCE IS NOT HIGH IN THE
EXACT TIMING...NOR THAT THIS WOULD BE THE ONLY PERIOD WITH IFR/MVFR
STORMS. ANTICIPATE WINDS WITH GUSTS TO 40 MPH AROUND ANY STORM.

&&

.HYDROLOGY...
ISSUED AT 345 AM CDT WED JUN 18 2014

A VERY MOIST AND UNSTABLE AIRMASS WILL BE OVER THE REGION THROUGH
THU NIGHT...WITH PRECIPITABLE WATER VALUES RANGING FROM 1.5 TO 2.0
INCHES AND WARM CLOUD DEPTHS APPROACHING 4.0 KM. TSRA WILL CONTINUE
TO BE EFFICIENT RAIN MAKERS. REPEATED ROUNDS OF THESE TSRA WILL
PRODUCE A HEIGHTENED FLASH FLOOD THREAT THRU THU NIGHT. HAVE
EXTENDED THE FLASH FLOOD WATCH FOR MUCH OF THE FCST AREA THRU 7 AM
THURSDAY...AND THIS WILL LIKELY NEED TO BE EXTENDED FOR THRU THU/THU
NIGHT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR WIZ032-033-
     041>044-053>055-061.

MN...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MNZ079-086>088-
     094>096.

IA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR IAZ008>011-018-
     019-029-030.

&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....RIECK
HYDROLOGY....RRS
Hazardous weather outlook, Jun 18, 4:32 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
432 AM CDT WED JUN 18 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-191000-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
432 AM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ONE ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL MOVE
ACROSS THE AREA EARLY THIS MORNING. THE STRONGEST OF THE STORMS
WILL MOVE ALONG AND SOUTH OF INTERSTATE 90 THROUGH 9 AM. THE MAIN
SEVERE THREATS ARE DAMAGING WINDS AND LOCALLY HEAVY RAINS WHICH
MAY PRODUCE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR
MUCH OF THE AREA TODAY AND TONIGHT.

ANOTHER ROUND OF STRONG TO SEVERE STORMS IS EXPECTED TONIGHT.
TIMING IS UNCERTAIN WITH THIS ROUND OF STORMS BUT IT APPEARS TO
BE DURING THE MID EVENING TO OVERNIGHT HOURS. LARGE HAIL...
DAMAGING WINDS AND FLASH FLOOD PRODUCING RAINS WOULD BE THE MAIN
THREATS. IF STORMS OCCUR EARLIER IN THE EVENING...AN ISOLATED
TORNADO WOULD BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS ANOTHER RISK FOR SEVERE THUNDERSTORMS THURSDAY DURING
THE LATE AFTERNOON AND EVENING. THE THREATS WOULD BE DAMAGING
WINDS...LARGE HAIL...ISOLATED TORNADOES AND FLASH FLOODING.

CHANCES OF THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND
EVENING HOURS...CONTINUE FOR FRIDAY THROUGH MONDAY. IT IS TOO
EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER THREAT WITH
ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS MORNING AND AGAIN LATER THIS EVENING
AND OVERNIGHT. RAINFALL REPORTS ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED AT THIS TIME.

RRS

In the hours before

Local storm report, Jun 18, 6:38 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
638 AM CDT WED JUN 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       PLATTEVILLE             42.74N 90.48W
06/18/2014  M1.50 INCH       GRANT              WI   PUBLIC

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Jun 18, 6:40 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
640 AM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     TSTM WND DMG     2 S WEST SALEM          43.87N 91.08W
06/18/2014                   LA CROSSE          WI   NWS EMPLOYEE

            TREES DOWN OVER COUNTY ROAD M SOUTH OF WEST SALEM.

&&

RODS
Local storm report, Jun 18, 6:42 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
642 AM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     FLASH FLOOD      10 E BLACK RIVER FALLS  44.30N 90.64W
06/18/2014                   JACKSON            WI   LAW ENFORCEMENT

            WATER REPORTED OVER NUMEROUS ROADS ACROSS EASTERN JACKSON
            COUNTY.

&&

RODS
Special weather statement, Jun 18, 6:49 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
649 AM CDT WED JUN 18 2014

IAZ030-WIZ055-061-181215-
CLAYTON-RICHLAND-GRANT-
649 AM CDT WED JUN 18 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CLAYTON...
SOUTHEASTERN RICHLAND AND EASTERN GRANT COUNTIES...

AT 648 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RICHLAND CENTER TO NEAR FENNIMORE TO NEAR
LUXEMBURG...AND MOVING EAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS. THESE
STORMS HAVE HAD A HISTORY OF PRODUCING WIND GUSTS OF 40 TO 55 MPH.

THE STRONG WINDS COULD BRING DOWN SOME TREES OR BRANCHES. TORRENTIAL
RAINFALL IS ALSO LIKELY WITH THE STORMS.

LOCATIONS IMPACTED INCLUDE...
PLATTEVILLE...RICHLAND CENTER...LANCASTER...CUBA CITY...MUSCODA...
HAZEL GREEN...DICKEYVILLE...PRESTON...GEORGETOWN...LONE ROCK...
ARTHUR...MONTFORT...POTOSI...LIVINGSTON...ELLENBORO...TENNYSON...
UNION AND NORTH BUENA VISTA.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4263 9070 4265 9075 4267 9089 4264 9090
      4264 9100 4296 9062 4335 9034 4334 9020
      4333 9019 4317 9020 4321 9030 4320 9043
      4251 9042 4251 9064
TIME...MOT...LOC 1148Z 291DEG 29KT 4332 9027 4295 9055 4256 9104

AJ
Local storm report, Jun 18, 6:54 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
654 AM CDT WED JUN 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       BLACK RIVER FALLS       44.30N 90.85W
06/18/2014  E3.05 INCH       JACKSON            WI   PUBLIC

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Jun 18, 6:55 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
655 AM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 AM     HAIL             FENNIMORE               42.98N 90.65W
06/18/2014  E1.00 INCH       GRANT              WI   TRAINED SPOTTER

&&

RODS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:39 PM CDTSpecial Weather StatementARXTaylor36 min
Jun 17, 11:09 PM CDTSevere Thunderstorm WarningARXGrant51 min
Jun 18, 12:04 AM CDTSpecial Weather StatementARXClark26 min
Jun 18, 12:14 AM CDTSpecial Weather StatementARXGrant31 min
Jun 18, 12:21 AM CDTSevere Thunderstorm WarningARXClark24 min
Jun 18, 2:07 AM CDTSpecial Weather StatementARXClark23 min
Jun 18, 3:24 AM CDTSpecial Weather StatementARXAdams36 min
Jun 18, 4:01 AM CDTFlash Flood WarningARXAdams, Clark, Jackson, Juneau6 hr
Jun 18, 5:07 AM CDTSpecial Weather StatementARXLa Crosse38 min
Jun 18, 5:42 AM CDTSpecial Weather StatementARXLa Crosse, Monroe, Vernon63 min
Jun 18, 5:45 AM CDTSpecial Weather StatementARXCrawford, Grant, Richland60 min
Jun 18, 6:01 AM CDTFlash Flood WarningARXJackson, Trempealeau4 hr
Jun 18, 6:15 AM CDTSpecial Weather StatementARXAdams, Juneau75 min
Jun 18, 6:25 AM CDTSevere Thunderstorm WarningARXAdams, Juneau, Monroe, Richland, Vernon65 min
Jun 18, 6:43 AM CDTFlash Flood WarningARXMonroe3 hr
Jun 18, 6:49 AM CDTSpecial Weather StatementARXGrant26 min
Jun 18, 10:01 AM CDTAreal Flood WarningARXJackson, Trempealeau6 hr
Jun 18, 10:38 AM CDTRiver Flood WarningARXJackson44 hr
Jun 18, 10:42 AM CDTRiver Flood WarningARXBuffalo, Trempealeau5 days
Jun 18, 3:50 PM CDTAreal Flood WarningARXJackson, Trempealeau24 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.